Reactions 1680, p175 - 2 Dec 2017 evidence of GVHD and the dose of unspecified steroids was rapidly decreased. On day 154, she presented with a rash on 20–25% of corporeal surface and profuse diarrhoea (>1 L/24h). Within three days, she developed hepatomegaly Various toxicities: case report with pain, ascitis, oedema and fever up to 40°C. On day 158, A 27-year-old woman developed fulminant isolated the blood test revealed pancytopenia (with severe adenovirus hepatitis, cytomegalovirus (CMV) reactivation, oral neutropenia), severe hepatic cytolysis and cholestasis. A bone candidiasis secondary to Candida albicans, sepsis due to marrow aspiration was performed for haemophagocytosis as Staphylococcus hominis and hepatic failure following she developed a rash associated with pancytopenia, CMV treatment with fludarabine, cyclophosphamide, busulfan, reactivation, elevation of ferritine level and severe perturbation antithymocyte globulin, tacrolimus and mycophenolate of hepatic tests. However, there was no evidence of mofetil. Eventually, she died from hepatic failure [routes, haemophagocytosis or viral infection on bone marrow analysis dosages and durations of treatments to reactions onsets not but there were signs of myelotoxicity due to drug toxicity stated]. [attribution to specific drug not stated]. On day 159, a liver The woman presented with acute myeloblastic leukaemia biopsy was performed. Following the biopsy, she developed (AML) secondary to myelodysplastic syndrome in disseminated intravascular coagulation with continued August 2012. An haplo-identical allogeneic haematopoietic bleeding in jugular vein. Two days later, she died due to stem cell transplantation (HSCT) from her mother was hepatic failure, despite a maximum supportive care. Seven day scheduled. She received a conditioning regimen with after her death, results of viral PCR showed no evidence of viral fludarabine, cyclophosphamide, busulfan, antithymocyte infection or GVHD on gut. However, the skin biopsy showed globulin and cyclophosphamide post graft infusion. She also positive results for adenovirus. The liver biopsy revealed a received tacrolimus and mycophenolate mofetil as a graft- patchy necros is in the perivenular, parenchyma and periportal versus-host disease (GvHD) prophylaxis. The transplant went areas. Around the necrotic areas, many hepatocytes revealed uneventful except for development of sinusoidal occlusive nuclear inclusion bodies. All these features suggested viral- syndrome, which was treated with unspecified diuretics and induced hepatocytic necrosis, especially adenovirus and ursodeoxycholic acid. On post-transplant day 21, her herpes virus. Immunohistochemically, the nuclear inclusion tacrolimus therapy was discontinued as she developed bodies in the hepatocytes were found to be positive for schizocytes and mycophenolate mofetil was continued alone adenovirus. Hence, a pathological diagnosis of a confluent with a progressive tapering with an aim to stop at 6 months hepatic necrosis due to adenovirus infection was made. after the transplantation. On day 18, an haematological Author comment: "Infections occur rapidly after recovery was achieved and she was discharged on day 27. On transplantation during the immunosuppressed period, which day 56, she developed CMV reactivation. is a consequence of conditioning regimen, serotherapy, The woman was treated with valganciclovir. At routine progressive reconstitution of immune system, and follow-up of three months following the transplantation, no administration of immunosuppressive agents." evidence of AML relapse was noted. On day 121, a second CMV reactivation occurred and she was treated with Detrait M, et al. Fulminant isolated adenovirus hepatitis 5 months after haplo- valganciclovir. However, valganciclovir dose was reduced after identical HSCT for AML. Clinical Case Reports 3: 802-805, No. 10, Oct 2015. Available from: URL: http://doi.org/10.1002/ccr3.347 - Belgium 803285111 a week due to severe toxic pancytopenia. She then received treatment with granulocyte-colony stimulating factor and immune globulin weekly as a supportive care. She also received donor lymphocyte injection (DLI) on day 134 to improve the immune antiviral response. Three weeks following donor lymphocyte injection, she was admitted with a fever, nausea, vomiting, loss of weight, loss of appetite and severe oral candidiasis. Her blood tests revealed haemoglobin level of 9.1 g/dL, WBC count of 2.7 × 10e3 /mm , platelet count of 56 × 10e3 /mm , CRP level of 86 mg/L, sodium level of 135 mmol/L, potassium level of 3.0 mmol/L, protein level 67 g/L, creatinine level of 1.06 mg/dL, total bilirubin level of 0.2 mg/dL, direct bilirubin level <0.1 mg/dL, AST level of 228 U/L, ALT level of 136 U/L, ALP level of 105 U/L and GGT level of 75 U/L. Her posaconazole therapy was ceased due to suspected toxic cause. She was re-initiated on ursodeoxycholic acid treatment, after which an improvement in her hepatic tests was noted. She was treated with ceftazidime and caspofungin. Within 48 hours of the admission, she developed diarrhoea. Bacteriological, viral and fungal stool analyses were performed and ceftazidime was switched empirically by piperacillin/tazobactam [Tazocillin] and metronidazole. Tests for fecal biomarkers were also performed to exclude graft versus host disease (GVHD). Her mycophenolate mofetil therapy was stopped and a short course of unspecified steroids was started. At this time, foscarnet [Foscavir] was initiated instead of valganciclovir since the absorption of valganciclovir was not optimal due to diarrhoea. During hospitalisation, CMV PCR was performed two times a week, which revealed decreased number of CMV copies progressively. There was no evidence of GVHD on gastric biopsies and oral candidiasis secondary to Candida albicans was confirmed. Her chest, abdominal and pelvic CT scan revealed several large hypodense lesions in the right liver with confluence. A liver biopsy was scheduled. However, biopsy was postponed as she developed sepsis with Staphylococcus hominis identified by blood culture on day 148. As a result, she was started on vancomycin therapy. Her diarrhoea stopped without any 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680
Reactions Weekly – Springer Journals
Published: Dec 2, 2017
It’s your single place to instantly
discover and read the research
that matters to you.
Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.
All for just $49/month
Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly
Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.
Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.
Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.
All the latest content is available, no embargo periods.
“Hi guys, I cannot tell you how much I love this resource. Incredible. I really believe you've hit the nail on the head with this site in regards to solving the research-purchase issue.”Daniel C.
“Whoa! It’s like Spotify but for academic articles.”@Phil_Robichaud
“I must say, @deepdyve is a fabulous solution to the independent researcher's problem of #access to #information.”@deepthiw
“My last article couldn't be possible without the platform @deepdyve that makes journal papers cheaper.”@JoseServera